Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 10, 2014, 8:38 PM EDT for 4 counties in West Virginia; 5 counties in Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 8:38 PM EDT (00:38 UTC)
- Expired
- Jun 10, 2014, 9:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:06 PM EDT | TSTM WND DMG | 1 Nnw Pomeroy, OH | MULTIPLE TREES DOWN NEAR POWER TRANSFORMER STATION ON ROCK SPRINGS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS51 KRLX 110038
SVRRLX
OHC053-079-087-105-163-WVC011-035-053-079-110115-
/O.NEW.KRLX.SV.W.0059.140611T0038Z-140611T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
838 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
WESTERN JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...POMEROY...POINT PLEASANT...
NORTHERN PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
GALLIA COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RIO GRANDE...GALLIPOLIS...
JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...WELLSTON...OAK HILL...JACKSON...
NORTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...FORKED RUN STATE
PARK...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 915 PM EDT
* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF OAK HILL TO 10 MILES SOUTH OF RIO GRANDE TO 9
MILES SOUTH OF MILTON...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF WHEELERSBURG TO 10 MILES SOUTH OF RIO GRANDE TO HAMLIN...
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAVENSWOOD...NEW HAVEN...MASON...KENNA...HURRICANE...ELEANOR...
CULLODEN AND BUFFALO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 37 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 124
AND 150 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. UP TO AN INCH OF RAIN CAN BE EXPECTED FROM
THESE STORMS AS WELL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3922 8247 3915 8181 3909 8174 3908 8170
3866 8164 3836 8210 3869 8242 3875 8270
3876 8267 3884 8266 3885 8276 3894 8276
3895 8281 3898 8281
TIME...MOT...LOC 0037Z 228DEG 40KT 3887 8283 3877 8231
3833 8215
$$
101 follow-up statement
063
WWUS51 KRLX 110058
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE JUN 10 2014
OHC087-110108-
/O.CAN.KRLX.SV.W.0059.000000T0000Z-140611T0115Z/
LAWRENCE OH-
858 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3922 8247 3915 8181 3909 8174 3908 8170
3866 8164 3836 8210 3882 8226 3891 8258
3895 8268 3900 8272
TIME...MOT...LOC 0058Z 228DEG 40KT 3903 8260 3892 8208
3848 8193
$$
OHC053-079-105-163-WVC011-035-053-079-110115-
/O.CON.KRLX.SV.W.0059.000000T0000Z-140611T0115Z/
GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-PUTNAM WV-MASON WV-JACKSON WV-
CABELL WV-
858 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN VINTON...MEIGS...CENTRAL JACKSON AND NORTHEASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...WESTERN
JACKSON...MASON AND NORTHERN PUTNAM COUNTIES IN WEST VIRGINIA...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JACKSON TO CHESHIRE TO HURRICANE...OR ALONG A LINE
EXTENDING FROM JACKSON TO POINT PLEASANT TO 6 MILES SOUTHWEST OF
WINFIELD...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELEANOR...SOUTHSIDE...GRIMMS LANDING...LAKIN...LEON...KYGER...
MIDDLEPORT...SALEM CENTER...WELLSTON...HARTFORD CITY...NEW HAVEN...
LETART...SYRACUSE...WILKESVILLE...MASON...RUTLAND...POMEROY...
HAMDEN...MOUNT ALTO...RACINE...DEXTER...RADCLIFFE...FAIRPLAIN...
GIVEN...EVANS...LIBERTY...COTTAGEVILLE...PORTLAND...HARRISONVILLE...
DYESVILLE...DARWIN...CHESTER...CARPENTER...FORKED RUN STATE PARK...
RIPLEY...RAVENSWOOD AND KENNA
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 28 AND 37 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 124
AND 150 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3922 8247 3915 8181 3909 8174 3908 8170
3866 8164 3836 8210 3882 8226 3891 8258
3895 8268 3900 8272
TIME...MOT...LOC 0058Z 228DEG 40KT 3903 8260 3892 8208
3848 8193
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:48 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 10, 6:48 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 648 PM EDT TUE JUN 10 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY. A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE TO START THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... DID AN EARLIER UPDATE IN THE LATE AFTERNOON...TO BRING LIKELY POPS INTO OUR SW COUNTIES THIS EVENING. THINKING OVERALL THERE SHOULD BE A WEAKENING TREND ON THE CONVECTION FROM 00Z TO 03Z. LEADING CELLS MAY PULSE UP UNTIL THEN. OF COURSE...ANY SHOWER COULD CONTAIN A DOWNPOUR IN THE SOUTH AND WEST. ALSO LEFT CHANCE POPS FOR THE LATE NIGHT/OVERNIGHT HOURS MAINLY OVER THE WESTERN COUNTIES...IN THE DEEPER MOISTURE PLUME. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UNSETTLED PATTERN FOR THE PERIOD WITH A CHANCE OF THUNDER CONTINUING. PW VALUES HOVERING AROUND 1.6 MEANS WE SHOULD EXPECT SOME FAIRLY HIGH RAIN AMOUNTS...PARTICULARLY IN THE MOUNTAINOUS COUNTIES THURSDAY AFTERNOON. FLOW WILL ALSO BE LIGHT....SO HYDRO MAY BECOME A PROBLEM THURSDAY. COLD FRONT ON FRIDAY INTO FRIDAY NIGHT...HOWEVER NOT EXPECTING TOO MUCH IN THE WAY OF WATER ISSUES SINCE PW VALUES WILL BE DROPPING. BEHIND THE FRONT...WE WILL START TO CLEAR OUT AND WARM UP. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY. TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL THUNDERSTORMS SUNDAY THROUGH TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... HAVE CONVECTION MOVING NNE INTO EASTERN KENTUCKY...SOUTHWEST VIRGINIA AND THROUGH SOUTHERN WEST VIRGINIA THIS EVENING AS IT WEAKENS 00Z TO 03Z. RAIN INDUCED VALLEY FOG OR SCUD CLOUDS MAY FORM IN THE WAKE OF THE CONVECTION OVER SOUTHERN COUNTIES. WITH LAYERED CLOUDS AND POSSIBLE LINGERING SHOWERS OVERNIGHT IN THE OHIO VALLEY COUNTIES...WAS NOT QUITE AS THICK ON THE PREDAWN FOG AS PREVIOUSLY FORECAST. TIMING THE CONVECTION ON WEDNESDAY TOUGH...TRIED TO INCREASE 15Z TO 18Z IN THE WEST...THEN 18Z TO 21Z IN THE CKB TO EN CORRIDOR. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION...RAIN INDUCED FOG COULD FORM...WITH VSBY LOWER THAN FORECAST. TIMING ROUNDS OF SHOWERS AND THUNDERSTORMS DEVELOPMENT ON WEDNESDAY COULD VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H M M M H H HTS CONSISTENCY M M M M M M H M M M H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H M M M H H PKB CONSISTENCY H H H H H H H M M M H H CKB CONSISTENCY H H H H H H H M M M H H AFTER 00Z THURSDAY... IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/LS NEAR TERM...KTB SHORT TERM...LS LONG TERM...LS AVIATION...KTB
Hazardous weather outlook, Jun 10, 7:20 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 720 PM EDT TUE JUN 10 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009- 013>017-024>026-033>035-112330- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 720 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING. BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST DOWNPOURS BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-018>020-027>032-036>040-046-047-112330- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 720 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING. BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST DOWNPOURS BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Special weather statement, Jun 10, 5:46 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 546 PM EDT TUE JUN 10 2014 KYZ101>103-105-102300- GREENUP-CARTER-BOYD-LAWRENCE KY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA 546 PM EDT TUE JUN 10 2014 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS COULD ROLE INTO NORTHEAST KENTUCKY BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND WEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN A DOWNPOUR. KTB
Special weather statement, Jun 10, 5:50 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 550 PM EDT TUE JUN 10 2014 VAZ003-004-102300- DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 550 PM EDT TUE JUN 10 2014 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS COULD ROLE INTO DICKENSON AND BUCHANAN COUNTIES VIRGINIA BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND SOUTHWEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN A DOWNPOUR.
Special weather statement, Jun 10, 8:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT TUE JUN 10 2014
VAZ004-WVZ005-013-015-024>026-033-034-110115-
BOONE WV-BUCHANAN VA-KANAWHA WV-LINCOLN WV-LOGAN WV-MCDOWELL WV-
MINGO WV-WAYNE WV-WYOMING WV-
831 PM EDT TUE JUN 10 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN
WYOMING...WESTERN BOONE...WESTERN KANAWHA...LINCOLN...LOGAN...
NORTHWESTERN MCDOWELL...MINGO AND NORTHWESTERN BUCHANAN COUNTIES
UNTIL 915 PM EDT...
AT 830 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
12 MILES SOUTHEAST OF WAYNE TO 7 MILES NORTH OF WILLIAMSON TO 13
MILES NORTH OF GRUNDY...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR VARNEY...DINGESS...HURLEY...AND RED JACKET
AROUND 840 PM...MEADOR...RANGER...GILL...AND HARTS AROUND 845 PM...
VERDUNVILLE AND PIE AROUND 850 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3753 8199 3753 8205 3755 8208 3755 8213
3759 8213 3762 8221 3765 8223 3768 8231
3775 8233 3779 8236 3813 8244 3827 8200
3826 8200 3835 8178 3798 8165 3757 8156
3734 8225
10Local storm report, Jun 10, 8:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/10/2014 BOYD KY PUBLIC
SEVERAL TREES DOWN NEAR NEADE SPRINGS RD.
&&
EVENT NUMBER RLX1401004
JMLocal storm report, Jun 10, 8:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/10/2014 BOYD KY PUBLIC
MULTIPLE TREES DOWN NEAR 1840 HOODS CREEK PIKE ROAD
&&
EVENT NUMBER RLX1401005
JMLocal storm report, Jun 10, 8:37 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG FALLSBURG 38.17N 82.67W
06/10/2014 LAWRENCE KY PUBLIC
TREES BRANCHES DOWN
&&
EVENT NUMBER RLX1401006
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| Jun 10, 8:31 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 44 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Raleigh, Wyoming | 66 min |
| Jun 10, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 44 min |
| Jun 10, 10:07 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Nicholas, Roane, Webster | 53 min |
| Jun 10, 10:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more | 41 min |
| Jun 10, 11:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 46 min |
| Jun 10, 11:20 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 25 min |
| Jun 10, 11:27 PM EDT | Special Weather Statement | RLX | Pocahontas | 33 min |
| Jun 10, 11:48 PM EDT | Special Weather Statement | RLX | Harrison | 12 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Jun 11, 1:48 PM EDT | Special Weather Statement | RLX | McDowell | 27 min |
| Jun 11, 2:09 PM EDT | Special Weather Statement | RLX | Boone | 36 min |
| Jun 11, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 24 min |
| Jun 11, 2:44 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Jun 11, 2:49 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 41 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | RLX | Clay | 37 min |
| Jun 11, 3:24 PM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Jun 11, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 24 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jun 11, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 28 min |
| Jun 11, 4:21 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | RLX | Fayette | 30 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 41 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Upshur | 36 min |
| Jun 11, 7:14 PM EDT | Special Weather Statement | RLX | Gallia | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.